Alert archive / Oregon / Wind Advisories in 2009

Wind Advisory 39, NWS Pendleton, OR

November 19, 2009Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Nov 19, 2009, 4:26 PM PST for Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2009, 4:26 PM PST (00:26 UTC)
Expired
Nov 20, 2009, 12:00 PM PST
In force
20 hr
Issued by
NWS Pendleton, OR

Counties Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2009-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2009-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 200026
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
426 PM PST THU NOV 19 2009

...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TONIGHT...

ORZ049-201400-
/O.NEW.KPDT.WI.Y.0039.091120T0026Z-091120T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
426 PM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL
SYSTEM WILL CAUSE VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY
THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR
50 MPH CAN BE EXPECTED...ESPECIALLY IN AND AROUND LADD AND PYLES
CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
4 follow-up statements
000 
WWUS76 KPDT 200338
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
738 PM PST THU NOV 19 2009

...VERY WINDY CONDITIONS ACROSS NORTHEAST OREGON TONIGHT...

ORZ050-201500-
/O.EXA.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
738 PM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL
SYSTEM WILL CAUSE VERY WINDY CONDITIONS IN ACROSS WALLOWA COUNTY
THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR
50 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ501-201500-
/O.EXA.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON
738 PM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL
SYSTEM WILL CAUSE VERY WINDY CONDITIONS ALONG THE FOOTHILLS OF THE
BLUE MOUNTAINS THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH
GUSTS TO NEAR 50 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-201500-
/O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
738 PM PST THU NOV 19 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL
SYSTEM WILL CAUSE VERY WINDY CONDITIONS IN THE GRANDE RONDE
VALLEY THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS
TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY IN AND AROUND LADD
AND PYLES CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 200525
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
925 PM PST THU NOV 19 2009

...VERY WINDY CONDITIONS ACROSS NORTHEAST OREGON AND SOUTHEAST
WASHINGTON TONIGHT...

WAZ029-201500-
/O.EXA.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...DAYTON...WAITSBURG...WALLA WALLA
925 PM PST THU NOV 19 2009

...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL
SYSTEM WILL CAUSE VERY WINDY CONDITIONS ALONG THE FOOTHILLS OF THE
BLUE MOUNTAINS THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH
GUSTS TO NEAR 50 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-201500-
/O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
925 PM PST THU NOV 19 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL
SYSTEM WILL CAUSE VERY WINDY CONDITIONS IN THE GRANDE RONDE
VALLEY THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS
TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY IN AND AROUND LADD
AND PYLES CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-201500-
/O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
925 PM PST THU NOV 19 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL
SYSTEM WILL CAUSE VERY WINDY CONDITIONS ACROSS WALLOWA COUNTY
THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR
50 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ501-201500-
/O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON
925 PM PST THU NOV 19 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL
SYSTEM WILL CAUSE VERY WINDY CONDITIONS ALONG THE FOOTHILLS OF
THE BLUE MOUNTAINS THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH
WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 201419
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
619 AM PST FRI NOV 20 2009

...VERY WINDY CONDITIONS ACROSS NORTHEAST OREGON AND SOUTHEAST
WASHINGTON THIS MORNING...

ORZ049-202000-
/O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
619 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN APPROACHING COLD
FRONT WILL CONTINUE THE VERY WINDY CONDITIONS IN THE GRANDE RONDE
VALLEY THROUGH THIS MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO
NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY IN AND AROUND LADD AND
PYLES CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-202000-
/O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
619 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN APPROACHING COLD
FRONT WILL CONTINUE THE LOCAL VERY WINDY CONDITIONS ACROSS
PORTIONS OF WALLOWA COUNTY THROUGH THIS MORNING. WINDS OF 30 TO
40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY
NEAR JOSEPH AND IN THE IMNAHA VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ501-WAZ029-202000-
/O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
619 AM PST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN APPROACHING COLD
FRONT WILL CONTINUE THE VERY WINDY CONDITIONS ALONG THE FOOTHILLS
OF THE BLUE MOUNTAINS THROUGH THIS MORNING. WINDS OF 30 TO 40 MPH
WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
000 
WWUS76 KPDT 201947
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1147 AM PST FRI NOV 20 2009

ORZ049-202100-
/O.EXP.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1147 AM PST FRI NOV 20 2009

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WINDS HAVE DECREASED ACROSS THE GRAND RONDE VALLEY...SO THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

ORZ050-202100-
/O.EXP.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
1147 AM PST FRI NOV 20 2009

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WINDS HAVE DECREASED ACROSS WALLOWA COUNTY...SO THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

ORZ501-WAZ029-202100-
/O.EXP.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
1147 AM PST FRI NOV 20 2009

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WINDS HAVE DECREASED ACROSS THE FOOTHILLS OF THE BLUE MOUNTAINS...SO
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 19, 2:29 PM PST, 1 hour 57 minutes earlier.

Area forecast discussion, Nov 19, 2:29 PM PST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
229 PM PST THU NOV 19 2009

.SHORT TERM...TONIGHT THROUGH SATURDAY...A WARM FRONT AND ASSOCIATED
PRECIPITATION HAVE MOVED NORTHWARD AND OUT OF THE FORECAST AREA.
SOUTHWESTERLY WINDS ALOFT ARE PRODUCING RAIN SHADOWING EAST OF THE
CASCADES THIS AFTERNOON RESULTING IN DRY DOWNSLOPING WINDS. THE
NEXT WEATHER PRODUCER IS A MID/UPPER LEVEL LOW PRESSURE SYSTEM IN
THE GULF OF ALASKA WITH AN ASSOCIATED MID/UPPER LEVEL TROUGH
EXTENDING SOUTH TO NEAR 35N WITH THE TROUGH AXIS NEAR 138W. THE
TROUGH WILL BACK WINDS ALOFT TO THE SOUTH TONIGHT AS IT DIGS TO THE
SOUTHEAST AND THIS WILL PRODUCE BREEZY CONDITIONS IN THE MOUNTAINS
OF NORTHEAST OREGON. LOOK FOR INCREASING CLOUDS FRIDAY MORNING AFTER
DAYBREAK AS MOISTURE AHEAD OF THE FRONT SWEEPS EASTWARD ACROSS THE
FORECAST AREA. THE TROUGH WILL PUSH A COLD FRONT THROUGH THE
FORECAST AREA BEGINNING AROUND DAYBREAK TOMORROW IN THE WEST WITH
THE FRONT MOVING EASTWARD AT A LEISURELY PACE THROUGH THE DAY AND
THEN EXITING INTO IDAHO BY LATE FRIDAY EVENING. THE AFOREMENTIONED
TROUGH WILL SWING THROUGH EASTERN OREGON/WASHINGTON LATE FRIDAY
NIGHT. THE EAST SLOPES OF THE CENTRAL WASHINGTON CASCADES WILL SEE
NEW SNOW ACCUMULATIONS ON FRIDAY AND FRIDAY NIGHT WITH THE HEAVIER
SNOW AMOUNTS OCCURRING DURING THE DAYTIME ON FRIDAY. THE FRONT WILL
HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT ACCUMULATIONS IN THE
HIGHER CASCADES ALONG THE EAST FACING SLOPES...ESPECIALLY FROM
EASTON TO THE CASCADE CRESTS. A WINTER STORM WATCH IS IN EFFECT FOR
THIS AREA FROM 10 AM PST FRIDAY TO 4 AM PST SATURDAY.

THEN A WARM FRONT WILL SPREAD INCREASING CLOUDS ACROSS THE REGION ON
SATURDAY WITH WARM AIR ADVECTION PRECIPITATION MOVING EAST OF THE
CASCADES BRING A CHANCE OF RAIN TO THE KITTITAS AND YAKIMA VALLEYS
AND CENTRAL AND NORTH CENTRAL OREGON BY SATURDAY AFTERNOON.
THE WARM FRONT WILL SPREAD SNOW TO THE EAST SLOPES OF THE CENTRAL
AND SOUTHERN WASHINGTON CASCADES BEGINNING IN THE PREDAWN HOURS WITH
PERIODS OF SNOW FROM DAYBREAK THROUGH SATURDAY AFTERNOON.  POLAN

.LONG TERM...SATURDAY NIGHT THROUGH TUESDAY...MODELS ARE NOT IN GOOD
AGREEMENT FOR TIMING OF WEATHER SYSTEMS THROUGH THIS PERIOD SO
FORECAST CONFIDENCE IS LOW. MODELS DO AGREE THAT A COLD FRONT MOVES
THROUGH THE REGION SATURDAY NIGHT AND EXITS ON SUNDAY. THIS SYSTEM
COULD BRING A GOOD SHOT OF SNOW TO THE EASTERN MOUNTAINS AND WILL
NEED TO WATCH CLOSELY FOR POSSIBLE WATCH OR WARNING NEEDS AS IT
DRAWS CLOSER. AFTER THIS IS WHEN THE TIMING BECOMES AN ISSUE. STILL
LOOKS LIKE A WEATHER SYSTEM WILL IMPACT THE REGION ON MONDAY BUT
STRENGTH AND TIMING OF SYSTEM IS UNSURE. LOOKS LIKE THE NORTHWEST
PORTION OF THE FORECAST AREA WOULD BE BEST BEST TO BE IMPACTED BY
SOME WARM FRONTAL PRECIPITATION RESULTING IN SOME RAIN AND SNOW FOR
THE WASHINGTON CASCADE REGION. APPEARS THERE WILL BE A BRIEF BREAK
ON TUESDAY AS HIGH PRESSURE BUILDS INTO THE REGION.

TUESDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL RIDGE WILL BUILD
OVER THE PACIFIC NORTHWEST TUESDAY NIGHT AND MOVE EAST WEDNESDAY.
THE RIDGE WILL DRY OUT EASTERN WASHINGTON AND OREGON AS IT MOVES
THROUGH. A BUILDING RIDGE IS THE PATTERN FOR FOG DEVELOPMENT IN THE
COLUMBIA BASIN...COLDER TEMPERATURES WITH SMALL DIURNAL RANGES IN
THE FOG COVERED AREAS...AND WARMER TEMPERATURES DURING THE DAY AND
LARGE DIURNAL RANGES IN THE MOUNTAINS. NOT SURE IF THE RIDGE WILL
PERSIST LONG ENOUGH TO ALLOW FOG DEVELOPMENT...BUT KEPT PATCHY FOG
IN COLUMBIA BASIN TUESDAY NIGHT-WEDNESDAY NIGHT SINCE MODEL
SOUNDINGS SHOWED THAT THE STRONG SURFACE INVERSION WOULD NOT BREAK
ON WEDNESDAY. THURSDAY ANOTHER COLD FRONT WILL MOVE THROUGH WITH
PRECIPITATION THAT SHOULD MIX OUT THE INVERSIONS AND END ANY FOG
EPISODE.  COONFIELD

&&

.AVIATION...00Z TAFS...WARM FRONT WILL PERSIST OVER WASHINGTON
TONIGHT FOLLOWED BY A COLD FRONT PASSAGE ON FRIDAY. CIGS SHOULD
REMAIN VFR THROUGH TONIGHT WITH CEILINGS MAINLY 8000 TO 1200 FT AGL
OR HIGHER. CEILINGS WILL BEGIN TO LOWER FRIDAY MORNING WITH POSSIBLE
MVFR BY MIDDAY ONWARD AS COLD FRONT MOVES WEST TO EAST THROUGH THE
REGION. WINDS AT KRDM...KPDT AND KALW WILL RUN BETWEEN 10 TO 15 KTS
AND GUSTY OVERNIGHT. ELSEWHERE WINDS WILL MOSTLY BE LESS THAN 10
KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  36  51  35  49 /  10  70  70  20
ALW  36  53  35  49 /  10  70  70  20
PSC  34  51  34  48 /  10  50  30  10
YKM  35  45  29  43 /  20  50  20  30
HRI  33  51  31  49 /  10  60  40  10
ELN  30  38  29  39 /  20  60  20  40
RDM  31  39  25  43 /  10  60  40  40
LGD  32  48  32  39 /  10  50  80  20
GCD  31  49  29  42 /  10  70  80  20
DLS  39  45  36  46 /  10  80  40  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT      FOR WAZ501.

&&

THREAT INDEX
FRIDAY : YELLOW
SATURDAY : GREEN
SUNDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

99/91/91
Hazardous weather outlook, Nov 19, 12:00 PM PST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1200 PM PST THU NOV 19 2009

UPDATED TO REMOVE EXPIRED SNOW ADVISORY

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-201345-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1200 PM PST THU NOV 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SNOW HAS CHANGED TO RAIN IN EASTON. LITTLE OR NO ADDITIONAL
ACCUMULATION IS EXPECTED ALONG THE EAST SLOPES OF THE WASHINGTON
CASCADES THIS AFTERNOON...SO THE SNOW ADVISORY HAS BEEN ALLOWED TO
EXPIRE. RAIN ASSOCIATED WITH A WARM FRONT IN WASHINGTON WILL MOVE
NORTH AND EAST TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW FRIDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON

ANOTHER STORM SYSTEM WILL APPROACH THE AREA AGAIN ON FRIDAY. AS THE
COLD FRONT MOVES THROUGH THE AREA SNOW LEVELS WILL DROP. SNOW IS
EXPECTED TO DEVELOP ON FRIDAY AND CONTINUE INTO FRIDAY NIGHT WITH
SIGNIFICANT SNOW ACCUMULATION POSSIBLE ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES....SO A WINTER STORM WATCH HAS BEEN ISSUED FOR
THIS AREA. ADDITIONAL INFORMATION CAN BE FOUND UNDER PRODUCT
PDXWSWPDT.

A THIRD STORM IS EXPECTED SATURDAY AND SATURDAY NIGHT THAT WILL
BRING ANOTHER ROUND OF PRECIPITATION TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES THIS MORNING AND POSSIBLY AGAIN FRIDAY AND
FRIDAY NIGHT.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2009Wind Advisories in Washington, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.